Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 339, NWS Wichita, KS

July 24, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 7:01 PM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 7:01 PM CDT (00:01 UTC)
Expired
Jul 24, 2011, 7:45 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 154 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:35 PM CDTTSTM WND DMGChanute, KSDOWNED LIMBS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2665 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS53 KICT 250001
SVRICT
KSC001-133-205-207-250045-
/O.NEW.KICT.SV.W.0339.110725T0001Z-110725T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF
  BUFFALO...OR 7 MILES NORTHWEST OF CHANUTE...AND MOVING EAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569
TIME...MOT...LOC 0001Z 271DEG 6KT 3771 9558
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
3 follow-up statements
572 
WWUS53 KICT 250017
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT SUN JUL 24 2011

KSC001-133-205-207-250045-
/O.CON.KICT.SV.W.0339.000000T0000Z-110725T0045Z/
NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS-
717 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOODSON...NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN
NEOSHO COUNTIES UNTIL 745 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CHANUTE...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHANUTE...HUMBOLDT...CHANUTE AIRPORT AND PETROLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569
TIME...MOT...LOC 0017Z 270DEG 17KT 3771 9552
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
785 
WWUS53 KICT 250032
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
732 PM CDT SUN JUL 24 2011

KSC001-133-205-207-250045-
/O.CON.KICT.SV.W.0339.000000T0000Z-110725T0045Z/
NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS-
732 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOODSON...NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN
NEOSHO COUNTIES UNTIL 745 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHANUTE...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  CHANUTE AND HUMBOLDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569
TIME...MOT...LOC 0032Z 277DEG 16KT 3770 9547
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
242 
WWUS53 KICT 250043
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT SUN JUL 24 2011

KSC001-133-205-207-250054-
/O.EXP.KICT.SV.W.0339.000000T0000Z-110725T0045Z/
NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS-
743 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODSON...
NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN NEOSHO
COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569
TIME...MOT...LOC 0044Z 277DEG 16KT 3769 9540

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 24, 5:49 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT SUN JUL 24 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WEAK FRONTAL BOUNDARY WAS DRAPED WEST TO EAST ACROSS CENTRAL KS
LATE THIS AFTERNOON. DEEP MOISTURE RESIDES ACROSS MUCH OF THE
STATE WITH LITTLE-NO CONVECTIVE INHIBITION. EXPECTING BRUNT OF
THUNDERSTORM ACTIVITY THIS EVENING TO OCCUR ALONG/SOUTH OF A LINE
FROM TOPEKA TO SALINA TO DIGHTON. INVERTED-V TYPE SOUNDINGS AND
LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS ALONG/SOUTH OF FRONT
SUGGEST MICROBURSTS ARE THE MAIN AVIATION THREAT THIS EVENING.
BASED ON LATEST TRENDS...WILL INCLUDE TEMPO TS AT SLN/HUT/ICT AND
VCTS ELSEWHERE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF
NEAR THUNDERSTORMS.

JMC

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SUN JUL 24 2011/

DISCUSSION...

TONIGHT:
OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST
AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER
SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY
CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO
EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE
RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED
SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON
STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP
IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS
AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14.

MON:
STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN
ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE
CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN
UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME.
HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT
COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS
WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE
WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE
COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE
AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL
AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA.

TUE-WED:
LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM
PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD.
APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD.
ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE
HEAT WARNING EXPANDED THROUGH WED NIGHT.

THU-SUN:
A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH
TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE
HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM
BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY
CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT
SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO
NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE
WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL
MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB
HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL
COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA
TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE
FORECAST PERIOD.

THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND
EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE
BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER
SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE
TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE
MULTIPLE BOUNDARIES.

ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING
THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY
TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE
AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z
AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG
OUTFLOW/DOWNBURST WINDS.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 100  76 102 /  30  10  10  10
HUTCHINSON      76  99  76 102 /  30  10  10  10
NEWTON          76  98  75 101 /  30  10  10  10
ELDORADO        75  99  74 100 /  30  10  10  10
WINFIELD-KWLD   78 101  77 101 /  30  10  10  10
RUSSELL         72  98  75 102 /  30  10  10  10
GREAT BEND      74  98  75 102 /  30  10  10  10
SALINA          76  99  76 101 /  30  10  10  10
MCPHERSON       75  99  75 101 /  30  10  10  10
COFFEYVILLE     77 102  76 102 /  30  10  10  10
CHANUTE         76 100  75 101 /  30  10  10  10
IOLA            76 100  75 101 /  30  10  10  10
PARSONS-KPPF    77 101  76 102 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SUN JUL 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY
EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR
DETAILS.

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET.
BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST
STORMS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE
EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT
HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA.
ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE
WEEK.

THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS
AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND
ISOLATED SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE
ISOLATED AND TRANSIENT NATURE OF THE THREAT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Jul 24, 6:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     6 W MCPHERSON           38.37N 97.77W
07/24/2011                   MCPHERSON          KS   TRAINED SPOTTER

            THE FOLLOWING DAMAGE WAS REPORTED 3 MILES SOUTH OF
            CONWAY. TREE DAMAGE...A TRUNK AROUND 2 FEET IN DIAMETER
            SNAPPED AND A 10-INCH DIAMETER LIMB FELL ONTO A FENCE. IN
            ADDITION...POWER LINES WERE DOWNED ALONG FRONTIER ROAD TO
            HIGHWAY 56. THIS LOCAL STORM REPORT IS A FOLLOWUP TO THE
            520 PM EVENT ISSUED AT 533 PM.

&&

EPS
Special weather statement, Jul 24, 6:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN JUL 24 2011

KSZ092-242345-
SUMNER-
622 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF CALDWELL...OR 17 MILES EAST OF
ANTHONY...AND MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 6:26 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN JUL 24 2011

KSZ049-250000-
SALINE-
626 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF BROOKVILLE...OR 15 MILES
SOUTHWEST OF SALINA...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, Jul 24, 6:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     10 N CALDWELL           37.17N 97.62W
07/24/2011  E60 MPH          SUMNER             KS   TRAINED SPOTTER

&&

JMC
Special weather statement, Jul 24, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN JUL 24 2011

KSZ072-095-096-250030-
ALLEN-NEOSHO-WILSON-
653 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...NEOSHO AND WILSON COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHANUTE...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 6:57 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SUN JUL 24 2011

KSZ092-250030-
SUMNER-
657 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLEARWATER...OR 14 MILES
NORTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:49 PM CDTSevere Thunderstorm WarningICTNeosho41 min
Jul 24, 8:30 PM CDTSevere Thunderstorm WarningICTLabette, Neosho45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.